General Practice 2022

Allegra: what is it for and how to take it

Table of contents:

Allegra: what is it for and how to take it
Allegra: what is it for and how to take it
Anonim

Allegra is a remedy indicated for the treatment of allergic rhinitis, as it contains fexofenadine hydrochloride in its composition, with antiallergic action that helps to relieve the symptoms of a blocked or runny nose, sneezing or itching in the nose or eyes. In addition, this remedy can be indicated for the treatment of skin allergies, such as hives.

This medicine must be used with medical advice and can be found in pharmacies or drugstores in the form of tablets for adults, with the name Allegra, or in the form of generic as “fexofenadine hydrochloride”. Infant formulas have always mentioned the word “pediatric” on the packaging, being found in the form of syrup as pediatric Allegra.

Allegra can also be found in association with another substance, pseudoephedrine hydrochloride, which has a decongestant action, helping to potentiate the effect of fexofenadine hydrochloride in the treatment of allergic rhinitis, sold under the name Allegra D, and must be used with medical advice.

What is it for

Allegra is indicated to treat allergic reactions of the airways, such as allergic rhinitis, relieving the symptoms of a runny or stuffy nose, sneezing or itchy eyes and nose.

Also, Allegra is indicated for the treatment of urticaria, a type of allergic skin reaction that causes intense itching, formation of small blisters or red spots on the skin.

After ingestion, the effect of Allegra starts within 1 hour and has a maximum action within 2 or 3 hours, lasting for 12 hours.

How to use

Allegra should be taken orally, and doses vary depending on the presentation:

1. Allegra tablets

Allegra tablets should be taken orally with a glass of water and can be found in different strengths containing 60, 120 or 180 mg of fexofenadine hydrochloride.

Typical recommended doses for adults or children over 12 years old depend on the condition being treated and include:

  • Allergic rhinitis: the normally recommended doses are 1 tablet of 60 mg twice a day or 1 tablet of 120 mg or 180 mg once a day, according to medical advice;
  • Urticaria: the normally recommended dose is 1 tablet of 180 mg once a day.

Doses and duration of treatment with Allegra should be guided by the doctor according to the disease and severity of symptoms.

Allegra tablets should not be used by children under the age of 12.

2. Allegra Pediatric Syrup

Allegra Pediatric Syrup contains 6 mg of fexofenadine hydrochloride for every 1 mL of syrup, and must be taken orally using the dosing syringe provided in the package.

Typically recommended doses of Allegra Pediatric Syrup 6 mg/mL depend on age, weight and the condition being treated and include:

  • Seasonal allergic rhinitis (for children 2 to 11 years of age): the normally recommended dose is 30 mg (5 mL) twice daily, or as pediatrician advice;
  • Chronic idiopathic urticaria (for children 2 to 11 years of age or weighing more than 10.5 kg): the normally recommended dose is 30 mg (5 mL)), 2 times a day, or as directed by the pediatrician;
  • Chronic idiopathic urticaria (for children aged 6 months to 2 years, or weighing 10.5 kg or less): the normally recommended dose is 15 mg (2. 5 mL), 2 times a day, or as directed by the pediatrician.

Allegra Pediatric Syrup should not be used by children under 2 years of age for the treatment of seasonal allergic rhinitis, and by children under 6 months of age for the treatment of chronic idiopathic urticaria.

The use of pediatric Allegra syrup should always be done with the indication and guidance of the pediatrician.

3. Allegra D pills

Allegra D tablet contains 60 mg of fexofenadine hydrochloride and 120 mg of pseudoephedrine hydrochloride, and should be taken orally with a glass of water.

The normally recommended doses of Allegra D tablets for the treatment of allergic rhinitis in adults or children over 12 years of age are 1 tablet twice daily or as directed by a physician.

Possible side effects

The most common side effects that may occur during treatment with Allegra are headache, drowsiness, dizziness, nausea, tiredness, insomnia, nervousness, sleep disturbances or nightmares.

Also, although rare, Allegra can cause severe allergic reactions that require immediate medical attention. Therefore, you should stop treatment and seek the nearest emergency room if you experience symptoms such as difficulty breathing, feeling of a closed throat, swelling in the mouth, tongue or face.Know how to identify the symptoms of a severe allergic reaction.

Who should not use

Allegra or Allegra D should not be used by pregnant or nursing women, or by anyone who is allergic to fexofenadine hydrochloride, pseudoephedrine hydrochloride, or any component of the formula.

In addition, Allegra or Allegra D tablets should not be used by children under 12 years of age. Allegra Pediatric Syrup should not be used by children under 6 months of age for the treatment of chronic idiopathic urticaria, or by children under 2 years of age for the treatment of seasonal allergic rhinitis.

Allegra D, as it contains pseudoephedrine, should not be used by people who have high blood pressure, cardiac arrhythmias, cardiovascular disease, glaucoma, urinary retention or severe renal failure, as well as in case of treatment with monoamine inhibitor drugs oxidase (MAOI) such as isocarboxazid, phenelzine, moclobemide, iproniazid or tranylcypromine, for example, as it can cause increased blood pressure or hypertensive crisis.

Popular topic